MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491381
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was provided for analysis.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation "excessive force used" and/or "improper use", may have impacted on the event as reported.
 
Event or Problem Description
Device/procedure outcome: unable to use device - attempted,different device used (different model),procedure completed patient outcome: f26: no health consequences or impact event description: ecn event description: physician was trying to insert 5fr x 11cm sheath and having difficulty due to severely scarred left common femoral artery access - patient with history of open bypass surgery.He inserted the j wire and followed with an 035 rubicon and when trying to remove the j wire the rt scrub assistant noticed the inner core was removed but the outer portion of the wire remained in the rubicon.The physician used an 11 blade to cut a portion of the rubicon catheter to successfully remove the remaining outer core of the wire.A zipwire was then inserted into the rubicon and the rubicon was removed.Both items were removed from the sterile field and the case proceeded.After multiple dilations, the physician was able to use an amplatz wire to successfully insert the 5fr sheath and continue with the procedure without any further issues.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: stated above what is the next course of action?: n/a patient present at time of event?: yes patient complications: no patient complications.Event date: (b)(6) 2023.As reported device codes: 1188: detachment of device or device component.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: (b)(6) 2023.Type of procedure: type or procedure: rle arteriogram with planned intervention.Country of event: united states.Country of original implant use: no value found.Implant date: no value found.Explant date: no value found.Oos date: no value found.Initial reporter: yes.Person type: physician.Facility/business name: coastal surgical specialist.Title: dr.First name: (b)(6).Middle name: no value found.Last name: (b)(6).Address 1: (b)(6).Address 2: no value found city: (b)(6).State/province: (b)(6).Country: united states.Zip/postal code: (b)(6).Phone: (b)(6).Email: (b)(6).Fax: no value found.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Device/procedure outcome: unable to use device - attempted,different device used (different model),procedure completed patient outcome: f26: no health consequences or impact.Event description: ecn event description: physician was trying to insert 5fr x 11cm sheath and having difficulty due to severely scarred left common femoral artery access - patient with history of open bypass surgery.He inserted the j wire and followed with an 035 rubicon and when trying to remove the j wire the rt scrub assistant noticed the inner core was removed but the outer portion of the wire remained in the rubicon.The physician used an 11 blade to cut a portion of the rubicon catheter to successfully remove the remaining outer core of the wire.A zipwire was then inserted into the rubicon and the rubicon was removed.Both items were removed from the sterile field and the case proceeded.After multiple dilations, the physician was able to use an amplatz wire to successfully insert the 5fr sheath and continue with the procedure without any further issues.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: stated above what is the next course of action?: n/a patient present at time of event?: yes patient complications: no patient complications event date: 2023-7-6.As reported device codes: 1188: detachment of device or device component.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Procedure date: (b)(6) 2023.Type of procedure: type or procedure: rle arteriogram with planned intervention.Country of event: united states.Initial reporter: yes.Person type: physician.Facility/business name: (b)(6).Title: dr.First name: (b)(6).Last name: (b)(6).Address 1: (b)(6).City: (b)(6).State/province: (b)(6).Country: united states zip/postal code: (b)(6).Phone: (b)(6).Email: (b)(6).Additional information 03-aug-23, this device has not returned.Please perform a non-return investigation on this one.

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI  Y34 K825
Manufacturer (Section G)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, ireland Y34 K 825
EI   Y34 K825
Manufacturer Contact
glenn phelan
butlersland
new ross
co. wexford Y34 K-825,
EI   Y34 K825,
MDR Report Key17405445
Report Number9681477-2023-00005
Device Sequence Number7090397
Product Code DQX
UDI-Device Identifier08714729743187
UDI-Public(01)08714729743187(17)260131(10)7451030
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberM001491381
Device Lot Number7451030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/27/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown